Q and A

Question

Do ARVS affect your periods?

Hello , I have been taking my HIV meds for around a month now , can this affect my period? My last period ( 1st day of period ) was on 22nd of September 2018 now its 4th November . I had 3 urine pregnancy tests but all negative . Can this be because of meds? I don’t get any symptoms of period nor feel any pregnancy symptoms ( only maybe paranoid my nipples are abit sore )
Please help I spoke to my docs but they said not to worry.

Answer

Thanks for getting in touch.

ARVs don’t affect a woman’s menstrual cycle. Therefore this is something that you may wish to discuss with a specialist if it continues.

6 comments

  1. Roy Trevelion

    Hi Sili,

    As Lisa says above, ARVs don’t affect a woman’s menstrual cycle. Therefore this is something that you may wish to discuss with a specialist if it continues.

  2. Sili

    Hy since i stated to take my arvs my period does want to stop bfr i was ok i stated last of last month when i started my treatment it stop one day or two den after it flows what can i do

  3. Roy Trevelion

    Hi Rahmat,

    How is the HIV treatment going? Do you have access to your viral load and CD4 count results? Please let us know, and also tell us what ARVs you’re taking.

    However, it’s important to talk to your doctor if you have these problems after surgery.

  4. Rahmat

    Please have been on ARV for a while now and I fibroid surgery two months ago but my period is still not flowing well it comes two days and very scanty too

  5. Lisa Thorley

    Hi Ali,

    Please discuss this issue with your doctor.

  6. ali

    hello, i have been ARV and Cotrimoxazole since january 2018, can this effect to my thrombosis? since my platelets is only 75.000 (normal number is: 150.000-250.000). I worry about it..pls help me

Comment

Your e-mail address will not be published. Required fields are marked *